# SDR 2003FA0001088

- Difficulty date: October 9, 2003
- Submitted: October 10, 2003
- Operation: General aviation
- Aircraft: N16583
- Make and model: Piper PA-28-140
- Aircraft serial: 287325301
- Aircraft time: 4,230 hours
- Engine: Lyc O320E2D
- Engine time: 600 hours
- Propeller: Snsnch 74DM
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Seat
- Part number: 9681400
- Condition: Cracked
- Location: Cabin
- Part time: 4,233 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEATS WERE REMOVED, UNUPHOLSTERED, STRIPPED OF ORIGINAL PAINT FOR REPAINTING. UPON INSP OF LT AND RT FRONT SEATS BEFORE PRIMING AND REPAINTING, CRACKS APPROX. 270 TO 320 DEGREES AROUND WERE DETECTED FROM WELDS AT SUPT BRKTS CONNECTING UPPER TUBULARS OF SEAT FRAME. RT SEAT WOULD HAVE SEPARATED AT FRONT BRKTS CAUSING FRONT PASSENGER TO FLING BKWD WITHOUT NOTICE.  LT SEAT HAD ONLY ONE CRACK, LT UNDETECTED MAY NOT HAVE CAUSED PILOT TO FLING BKWD BUT WOULD CAUSE PRESSURE ON OPPOSITE SEAT FRAME SUPPT BRKTS AND WOULD LEAD TO CRACKS.  REPAIR/ GRIND OUT CRACKS AND WELD (TIG OR OXY/ACET GAS) BY AN AUTHORIZED INDIVIDUAL, OR REPLACEMENT OF SEAT FRAMES. THESE PARTICULAR CRACKS WERE WELDED AND 337'S PREPARED.
